Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 39, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at May 28, 2005, 11:48 PM CDT for McMullen County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2005, 11:48 PM CDT (04:48 UTC)
- Expired
- May 29, 2005, 12:45 AM CDT
- In force
- 57 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County McMullen County, TX
The radar
The Corpus Christi radar (KCRP), 130 km from the middle of the area, began a volume at 04:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 8:25 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
| May 28, 11:40 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 4.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1278 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1173 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KCRP 290450 SVRCRP TXC311-290545- /O.NEW.KCRP.SV.W.0039.050529T0448Z-050529T0545Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1148 PM CDT SAT MAY 28 2005 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCMULLEN COUNTY IN TEXAS * UNTIL 1245 AM CDT * AT 1146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR LOS ANGELES TO NORTHEASTERN WEBB COUNTY...AND MOVING EAST AT 40 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... TILDEN AND LOMA ALTA BY 1220 AM CDT CROSS BY 1230 AM CDT THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 2864 9881 2864 9838 2808 9835 2807 9880 $$ 94
1 follow-up statement
000 WWUS54 KCRP 290522 SVSCRP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1222 AM CDT SUN MAY 29 2005 TXC311-290545- /O.CON.KCRP.SV.W.0039.000000T0000Z-050529T0545Z/ MCMULLEN- 1222 AM CDT SUN MAY 29 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1245 AM CDT FOR MCMULLEN COUNTY... AT 1220 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CROSS TO TILDEN TO 6 MILES WEST OF LOMA ALTA...MOVING EAST AT 45 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SUNDAY MORNING FOR TEXAS. LAT...LON 2864 9881 2864 9838 2808 9835 2807 9880 $$ 94
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 10:31 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, May 28, 10:31 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1031 PM CDT SAT MAY 28 2005 .UPDATE...BUMPED UP POPS AREAWIDE...ESPECIALLY OUT WEST WITH THE APPROACH OF SEVERAL STRONG TO SVR CONVECTIVE CLUSTERS. IMPRESSIVE VORT MAX AT 26.45N AND 103.22W WL PROVIDE SOUTH TX WITH SUFFICIENT DIV/DIFL ALOFT TNT. ALSO...SUFFICIENT SHEAR...CAPES AT OR ABV 2000 J/KG AND SEVERAL LOW LVL BOUNDARIES TO FOCUS CONVECTION WL KEEP PCPN IN THE FCST FOR MUCH OF THE NIGHT. GIVEN THESE FACTORS...BLV THAT CONVECTION WL EVENTUALLY MAKE IT INTO THE ERN AREAS...ALBEIT IN A WEAKENED AND ELEVATED STATE. LARGE HAIL AND DAMAGING WINDS WL CONTINUE FOR THE NEXT SVRL HOURS ACROSS THE RIO GRANDE PLAINS. BLV THE SVR THREAT WL DIMINISH THEREAFTER AS CONVECTION PUSHES FURTHER EWD INTO A MORE STABLE AIRMASS. && .PREV DISCUSSION...UPDATED THE GRIDS AND TEXT PRODUCTS TO ACCOUNT FOR SVR TSTM WATCH 344 WHICH IS IN EFFECT UNTIL MIDNIGHT. AREA RADARS SHOW A SMALL BOWING CLUSTER OF STORMS PUSHING EAST-NORTHEASTWARD ACROSS THE EWX CWFA. SATELLITE PIX INDICATE MORE INTENSE CONVECTION DEVELOPING FURTHER SOUTHWEST ACROSS MEXICO. LAPS ANALYSIS INDICATES CAPES EXCEEDING 2000 J/KG FROM WEBB COUNTY NEWD INTO SOUTH-CENTRAL TX. THE WV VAPOR IMAGERY NOW BETTER INDICATES A VORT MAX ACROSS NORTH-CENTRAL MEXICO...SEVERAL HUNDRED MILES TO THE WEST OF LAREDO. ALL OF THIS INDICATES THAT ADDITIONAL DEVELOPMENT OF STORMS IS LKLY...ESPECIALLY OUT WEST TNT. WL MAINTAIN CHC POPS OUT WEST WITH SLIGHT CHC ACROSS THE WESTERN COASTAL BEND. BLV CONVECTION WL HAVE A HARD TIME MAKING IT THROUGH THE EASTERN AREAS OF THE CWA DUE TO THE MORE STABLE AIMRASS THAT RESIDES ACROSS THIS AREA. && .AVIATION...VFR CONDITIONS WILL PREVAIL ACROSS MUCH OF THE EASTERN AREAS THROUGH 8-10Z WHILE SCATTERED CONVECTION MOVES INTO THE WEST/NORTHWEST. THE BEST CHANCE FOR THUNDER WILL LIE ALONG THE I-35 CORRIDOR FROM LRD TO ALI AND THE STRONGER STORMS MAY PRODUCE WIND GUSTS APPROACHING 50 MPH. THINK A FEW OF THESE STORMS MAY PERSIST LONG ENOUGH TO MAKE IT INTO THE FAR NORTHEAST LATE TONIGHT. PATCHY MVFR CIGS EXPECTED BY MORNING ACROSS THE EAST WHILE THE CONVECTIVE DEBRIS WILL LIKELY PRECLUDE FOG DEVELOPMENT. STILL EXPECT TEMPORARY MVFR VISBYS IN THE VCT AREA. CLOUDS WILL BURN OFF BY MID-MORNING WITH VFR CONDITIONS PERSISTING AFTER THAT. && .CRP WATCHES/WARNINGS/ADVISORIES... TX...SEVERE THUNDERSTORM WATCH FOR MCMULLEN...LASALLE AND WEBB COUNTIES UNTIL MIDNIGHT. GM...NONE. && MB/80...SHORT-TERM MJ/94...AVIATION
Hazardous weather outlook, May 28, 10:30 AM CDT, 13 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1030 AM CDT SAT MAY 28 2005 GMZ230-235-250-255-270-275-TXZ229>234-239>247-282100- ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES- REFUGIO-SAN PATRICIO-VICTORIA- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB- 1030 AM CDT SAT MAY 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER PARTS OF THE VICTORIA CROSSROADS THROUGH EARLY AFTERNOON. ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE SEA BREEZE DURING THE AFTERNOON FROM VICTORIA TO REFUGIO TO CORPUS CHRISTI. SOME LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING WILL BE POSSIBLE WITH THESE THUNDERSTORMS DURING THE AFTERNOON. A STRONGER UPPER LEVEL DISTURBANCE IS EXPECTED OVERNIGHT WITH A BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS SOUTH TEXAS. SOME OF THESE STORMS COULD BECOME STRONG TO ISOLATED SEVERE WITH WIND BEING THE MAIN THREAT AND POSSIBLY SMALL HAIL. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THESE STORMS...HOWEVER NO MAJOR FLOODING IS ANTICIPATED AS THE GROUND REMAINS DRY AND THE STORMS ARE EXPECTED TO MOVE FAIRLY QUICKLY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS FROM SATURDAY NIGHT WILL LIKELY TAPER OFF SUNDAY MORNING AS THE INITIAL UPPER LEVEL DISTURBANCE MOVES EAST AND THE ATMOSPHERE STABILIZES BRIEFLY. A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE EAST ACROSS OLD MEXICO INTO SOUTH TEXAS EARLY MONDAY. WITH PLENTY OF MOISTURE AND INSTABILITY IN PLACE...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL LIKELY ERUPT ONCE AGAIN ACROSS SOUTH TEXAS SUNDAY NIGHT WITH STORMS MOVING EAST ACROSS THE REGION THROUGH MONDAY. HIGH ATMOSPHERIC INSTABILITY WILL CONTINUE TO PROVIDE A CHANCE OF STRONG OR POSSIBLY EVEN ISOLATED SEVERE THUNDERSTORMS WHICH WILL HAVE THE POTENTIAL TO PRODUCE TORRENTIAL DOWNPOURS... STRONG GUSTY WINDS...FREQUENT DANGEROUS LIGHTNING STRIKES AND POSSIBLY HAIL UP TO THE SIZE OF PENNIES. WITH PLENTY OF MOISTURE IN PLACE AND SLOW TO MODERATE STORM MOTION...SOME LOCATIONS IN THE COASTAL BEND AND RIO GRANDE PLAINS MAY SEE 1 TO 3 INCHES OF RAINFALL WITH ISOLATED HIGHER AMOUNTS POSSIBLE SUNDAY NIGHT THROUGH MONDAY. MOISTURE WILL LINGER ACROSS THE REGION PROVIDING A CHANCE OF ISOLATED TO SCATTERED AFTERNOON AND EVENING SEA BREEZE GENERATED THUNDERSTORMS THROUGH THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. TE/MG/91
In the hours before
Special weather statement, May 28, 8:28 PM CDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 828 PM CDT SAT MAY 28 2005 TXZ229-290200- LA SALLE- 828 PM CDT SAT MAY 28 2005 ...A STRONG THUNDERSTORM IS AFFECTING NORTHERN LA SALLE COUNTY... AT 824 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WOODWARD...OR 9 MILES NORTH OF COTULLA... MOVING NORTHEAST AT 25 MPH. SMALL HAIL AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. 94
Special weather statement, May 28, 10:47 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1047 PM CDT SAT MAY 28 2005 TXZ239-290445- WEBB- 1047 PM CDT SAT MAY 28 2005 ...STRONG THUNDERSTORMS ARE AFFECTING NORTHWEST WEBB COUNTY... AT 1041 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 25 MILES SOUTHWEST OF ASHERTON TO COLUMBIA BRIDGE. MOVING EAST-NORTHEAST AT 50 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. 94
Local storm report, May 28, 10:52 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1052 PM CDT SAT MAY 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL 1 S MILLET 28.56N 99.21W
05/28/2005 0.88 INCH LA SALLE TX LAW ENFORCEMENT
&&
TMERRIMANThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 10:13 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 62 min |
| May 28, 11:06 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 54 min |
| May 29, 2:44 AM CDT | Special Marine Warning | CRP | 91 min | |
| May 29, 4:22 PM CDT | Severe Thunderstorm Warning | CRP | Nueces | 53 min |
| May 29, 5:09 PM CDT | Severe Thunderstorm Warning | CRP | Nueces | 66 min |
| May 29, 5:35 PM CDT | Tornado Warning | CRP | Kleberg | 40 min |
| May 29, 5:40 PM CDT | Special Marine Warning | CRP | 2 hr | |
| May 29, 5:55 PM CDT | Severe Thunderstorm Warning | CRP | Bee | 65 min |
| May 29, 6:04 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 56 min |
| May 29, 6:16 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 59 min |
| May 29, 6:22 PM CDT | Severe Thunderstorm Warning | CRP | Jim Wells, Live Oak | 53 min |
| May 29, 6:39 PM CDT | Severe Thunderstorm Warning | CRP | Goliad | 66 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.